Alert archive / Indiana / Beach Hazards Statements in 2020
Beach Hazards Statement 18, NWS Northern Indiana
NWS Northern Indiana issued this beach hazards statement at Sep 2, 2020, 4:10 PM EDT. It took effect at Sep 3, 2020, 2:00 PM EDT. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Sep 2, 2020, 4:10 PM EDT (20:10 UTC)
- In effect from
- Sep 3, 2020, 2:00 PM EDT
- Expired
- Sep 4, 2020, 11:00 PM EDT
- In force
- 33 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
959 WHUS43 KIWX 022010 CFWIWX Lakeshore Hazard Message National Weather Service Northern Indiana 410 PM EDT Wed Sep 2 2020 INZ003-MIZ077-030415- /O.NEW.KIWX.BH.S.0018.200903T1800Z-200905T0300Z/ La Porte-Berrien- 410 PM EDT Wed Sep 2 2020 /310 PM CDT Wed Sep 2 2020/ ...BEACH HAZARDS STATEMENT IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY EVENING... The National Weather Service in Northern Indiana has issued a Beach Hazards Statement which is in effect from Thursday afternoon through Friday evening. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED... * STRONG RIP CURRENTS EXPECTED... * STRONG STRUCTURAL CURRENTS EXPECTED... * OVERVIEW/POTENTIAL IMPACTS...West winds 15 to 25 mph with gusts to 35 mph Thursday afternoon. West to northwest 10 to 20 mph Thursday night into Friday. This will result in waves 3 to 6 feet Thursday afternoon, building to 4 to 7 feet, occasionally to 9 feet, Thursday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from the shore...which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you out into deeper water along the pier structure. && $$
9 follow-up statements
238 WHUS43 KIWX 030148 CFWIWX Lakeshore Hazard Message National Weather Service Northern Indiana 948 PM EDT Wed Sep 2 2020 INZ003-MIZ077-031000- /O.CON.KIWX.BH.S.0018.200903T1800Z-200905T0300Z/ La Porte-Berrien- 948 PM EDT Wed Sep 2 2020 /848 PM CDT Wed Sep 2 2020/ ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY EVENING... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED... * STRONG RIP CURRENTS EXPECTED... * STRONG STRUCTURAL CURRENTS EXPECTED... * OVERVIEW/POTENTIAL IMPACTS...West winds 15 to 25 mph with gusts to 35 mph Thursday afternoon. West to northwest 10 to 20 mph Thursday night into Friday. This will result in waves 3 to 6 feet Thursday afternoon, building to 4 to 7 feet, occasionally to 9 feet, Thursday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from the shore...which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you out into deeper water along the pier structure. && $$
749 WHUS43 KIWX 030856 CFWIWX Lakeshore Hazard Message National Weather Service Northern Indiana 456 AM EDT Thu Sep 3 2020 MIZ077-031700- /O.NEW.KIWX.LS.Y.0013.200904T0000Z-200904T1000Z/ /O.CON.KIWX.BH.S.0018.200903T1800Z-200905T0300Z/ Berrien- 456 AM EDT Thu Sep 3 2020 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH FRIDAY EVENING... ...LAKESHORE FLOOD ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 6 AM EDT FRIDAY... The National Weather Service in Northern Indiana has issued a Lakeshore Flood Advisory, which is in effect from 8 PM this evening to 6 AM EDT Friday. * LAKE SHORE FLOODING AND BEACH EROSION...West to northwest winds of 15 to 25 mph with gusts up to 35 mph overnight tonight will cause waves to build to 6 to 10 feet along the lakeshore. * TIMING...Tonight into early Friday morning. * IMPACTS...High wind and wave action will cause beach erosion and minor lakeshore flooding. * High Wave Action and Dangerous Swimming Conditions Expected Today through Friday... * STRONG RIP CURRENTS EXPECTED... * STRONG STRUCTURAL CURRENTS EXPECTED... * OVERVIEW/POTENTIAL IMPACTS...West to northwest 15 to 25 mph with gusts up to 35 mph this afternoon into Friday will result in waves 3 to 6 feet this afternoon, before building to 6 to 10 feet, occasionally to 13 feet, tonight into early Friday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from the shore...which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you out into deeper water along the pier structure. A Lakeshore Flood Advisory indicates that onshore winds will generate flooding of low areas along the lakeshore. && $$ INZ003-031700- /O.CON.KIWX.BH.S.0018.200903T1800Z-200905T0300Z/ La Porte- 356 AM CDT Thu Sep 3 2020 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 1 PM CDT THIS AFTERNOON THROUGH FRIDAY EVENING... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED... * STRONG RIP CURRENTS EXPECTED... * STRONG STRUCTURAL CURRENTS EXPECTED... * OVERVIEW/POTENTIAL IMPACTS...West winds 15 to 25 mph with gusts to 35 mph this afternoon. West to northwest 10 to 20 mph tonight into Friday. This will result in waves 3 to 6 feet this afternoon, building to 5 to 8 feet, occasionally to 10 feet, tonight into early Friday morning. These high waves may cause minor lakeshore flooding and beach erosion. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from the shore...which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you out into deeper water along the pier structure. && $$
695 WHUS43 KIWX 031503 CFWIWX Lakeshore Hazard Message National Weather Service Northern Indiana 1103 AM EDT Thu Sep 3 2020 MIZ077-032315- /O.CON.KIWX.LS.Y.0013.200904T0000Z-200904T1000Z/ /O.CON.KIWX.BH.S.0018.200903T1800Z-200905T0300Z/ Berrien- 1103 AM EDT Thu Sep 3 2020 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH FRIDAY EVENING... ...LAKESHORE FLOOD ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 6 AM EDT FRIDAY... * LAKE SHORE FLOODING AND BEACH EROSION... * DANGEROUS SWIMMING CONDITIONS... * STRONG RIP CURRENTS EXPECTED... * STRONG STRUCTURAL CURRENTS EXPECTED... * HIGH WAVE ACTION... * TIMING...Tonight into early Friday morning. * IMPACTS...High wind and wave action will cause beach erosion, minor lakeshore flooding and dangerous swimming conditions. * OVERVIEW...West to northwest winds 15 to 25 mph with gusts up to 35 mph are expected this afternoon into Friday. Waves will build to 3 to 6 feet this afternoon, and 6 to 10 feet tonight into early Friday morning. High wave action combined with wave periods up to 7 seconds and a direct onshore approach will lead to life threatening currents. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from the shore...which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you out into deeper water along the pier structure. A Lakeshore Flood Advisory indicates that onshore winds will generate flooding of low areas along the lakeshore. && $$ INZ003-032315- /O.CON.KIWX.BH.S.0018.200903T1800Z-200905T0300Z/ La Porte- 1003 AM CDT Thu Sep 3 2020 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 1 PM CDT THIS AFTERNOON THROUGH FRIDAY EVENING... * DANGEROUS SWIMMING CONDITIONS... * STRONG RIP CURRENTS EXPECTED... * STRONG STRUCTURAL CURRENTS EXPECTED... * HIGH WAVE ACTION... * TIMING...Tonight into early Friday morning. * IMPACTS...High wind and wave action will cause dangerous swimming conditions. * OVERVIEW...West to northwest winds 15 to 25 mph with gusts up to 35 mph are expected this afternoon into Friday. Waves will build to 3 to 6 feet this afternoon, and 6 to 10 feet tonight into early Friday morning. High wave action combined with wave periods up to 7 seconds and a direct onshore approach will lead to life threatening currents. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from the shore...which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you out into deeper water along the pier structure. && $$
902 WHUS43 KIWX 032020 CFWIWX Lakeshore Hazard Message National Weather Service Northern Indiana 420 PM EDT Thu Sep 3 2020 MIZ077-040430- /O.CON.KIWX.LS.Y.0013.200904T0000Z-200904T1000Z/ /O.CON.KIWX.BH.S.0018.000000T0000Z-200905T0300Z/ Berrien- 420 PM EDT Thu Sep 3 2020 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY EVENING... ...LAKESHORE FLOOD ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 6 AM EDT FRIDAY... * LAKE SHORE FLOODING AND BEACH EROSION... * DANGEROUS SWIMMING CONDITIONS... * STRONG RIP CURRENTS EXPECTED... * STRONG STRUCTURAL CURRENTS EXPECTED... * HIGH WAVE ACTION... * TIMING...Through Friday. * IMPACTS...High wind and wave action will cause beach erosion, minor lakeshore flooding and dangerous swimming conditions. The greatest threat for minor lakeshore flooding will be tonight. * OVERVIEW...West to northwest winds 15 to 25 mph are expected into Friday. A few gusts to 35 mph are possible through early this evening. Waves will build to 4 to 7 late this afternoon and to 6 to 10 feet tonight. High wave action combined with wave periods up to 7 seconds and a direct onshore approach will lead to life threatening currents. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from the shore...which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you out into deeper water along the pier structure. A Lakeshore Flood Advisory indicates that onshore winds will generate flooding of low areas along the lakeshore. && $$ INZ003-040430- /O.CON.KIWX.BH.S.0018.000000T0000Z-200905T0300Z/ La Porte- 320 PM CDT Thu Sep 3 2020 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY EVENING... * DANGEROUS SWIMMING CONDITIONS... * STRONG RIP CURRENTS EXPECTED... * STRONG STRUCTURAL CURRENTS EXPECTED... * HIGH WAVE ACTION... * TIMING...Through Friday. * IMPACTS...High wind and wave action will cause dangerous swimming conditions. * OVERVIEW...West to northwest winds 15 to 25 mph are expected into Friday. A few gusts to 35 mph are possible through early this evening. Waves will build to 3 to 6 feet this afternoon, and 6 to 10 feet tonight into early Friday morning. High wave action combined with wave periods up to 7 seconds and a direct onshore approach will lead to life threatening currents. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from the shore...which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you out into deeper water along the pier structure. && $$
380 WHUS43 KIWX 040157 CFWIWX Lakeshore Hazard Message National Weather Service Northern Indiana 957 PM EDT Thu Sep 3 2020 MIZ077-041000- /O.CON.KIWX.LS.Y.0013.000000T0000Z-200904T1000Z/ /O.CON.KIWX.BH.S.0018.000000T0000Z-200905T0300Z/ Berrien- 957 PM EDT Thu Sep 3 2020 ...LAKESHORE FLOOD ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT FRIDAY... ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY EVENING... * LAKE SHORE FLOODING AND BEACH EROSION... * DANGEROUS SWIMMING CONDITIONS... * STRONG RIP CURRENTS EXPECTED... * STRONG STRUCTURAL CURRENTS EXPECTED... * HIGH WAVE ACTION... * TIMING...Through Friday. * IMPACTS...High wind and wave action will cause beach erosion, minor lakeshore flooding and dangerous swimming conditions. The greatest threat for minor lakeshore flooding will be tonight. * OVERVIEW...West to northwest winds 15 to 25 mph into Friday. Waves 5 to 10 feet overnight, then gradually subsiding through Friday. High wave action combined with wave periods up to 7 seconds and a direct onshore approach will lead to life threatening currents. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from the shore...which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you out into deeper water along the pier structure. A Lakeshore Flood Advisory indicates that onshore winds will generate flooding of low areas along the lakeshore. && $$ INZ003-041000- /O.CON.KIWX.BH.S.0018.000000T0000Z-200905T0300Z/ La Porte- 857 PM CDT Thu Sep 3 2020 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY EVENING... * DANGEROUS SWIMMING CONDITIONS... * STRONG RIP CURRENTS EXPECTED... * STRONG STRUCTURAL CURRENTS EXPECTED... * HIGH WAVE ACTION... * TIMING...Through Friday. * IMPACTS...High wind and wave action will cause dangerous swimming conditions. * OVERVIEW...West to northwest winds 15 to 25 mph are expected into Friday. A few gusts to 35 mph are possible through early this evening. Waves will build to 3 to 6 feet this afternoon, and 6 to 10 feet tonight into early Friday morning. High wave action combined with wave periods up to 7 seconds and a direct onshore approach will lead to life threatening currents. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from the shore...which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you out into deeper water along the pier structure. && $$
392 WHUS43 KIWX 040805 CFWIWX Lakeshore Hazard Message National Weather Service Northern Indiana 405 AM EDT Fri Sep 4 2020 MIZ077-041615- /O.CON.KIWX.LS.Y.0013.000000T0000Z-200904T1000Z/ /O.CON.KIWX.BH.S.0018.000000T0000Z-200905T0300Z/ Berrien- 405 AM EDT Fri Sep 4 2020 ...LAKESHORE FLOOD ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * LAKE SHORE FLOODING AND BEACH EROSION... * DANGEROUS SWIMMING CONDITIONS... * STRONG RIP CURRENTS EXPECTED... * STRONG STRUCTURAL CURRENTS EXPECTED... * HIGH WAVE ACTION... * TIMING...Through today. * IMPACTS...High wind and wave action will cause beach erosion, minor lakeshore flooding and dangerous swimming conditions. The greatest threat for minor lakeshore flooding will diminish later this morning. * OVERVIEW...West to northwest winds 5 to 15 mph. Waves 4 to 7 feet this morning, then gradually subsiding throughout the day. High wave action combined with wave periods up to 7 seconds and a direct onshore approach will lead to life threatening currents. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from the shore...which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you out into deeper water along the pier structure. A Lakeshore Flood Advisory indicates that onshore winds will generate flooding of low areas along the lakeshore. && $$ INZ003-041615- /O.CON.KIWX.BH.S.0018.000000T0000Z-200905T0300Z/ La Porte- 305 AM CDT Fri Sep 4 2020 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * DANGEROUS SWIMMING CONDITIONS... * STRONG RIP CURRENTS EXPECTED... * STRONG STRUCTURAL CURRENTS EXPECTED... * HIGH WAVE ACTION... * TIMING...Through today. * IMPACTS...High wind and wave action will cause dangerous swimming conditions. * OVERVIEW...West to northwest winds 5 to 15 mph expected. Waves 3 to 5 feet this morning gradually diminish over the course of the day. High wave action combined with wave periods up to 7 seconds and a direct onshore approach will lead to life threatening currents. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from the shore...which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you out into deeper water along the pier structure. && $$
218 WHUS43 KIWX 041432 CFWIWX Lakeshore Hazard Message National Weather Service Northern Indiana 1032 AM EDT Fri Sep 4 2020 INZ003-MIZ077-042245- /O.CON.KIWX.BH.S.0018.000000T0000Z-200905T0300Z/ La Porte-Berrien- 1032 AM EDT Fri Sep 4 2020 /932 AM CDT Fri Sep 4 2020/ ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * DANGEROUS SWIMMING CONDITIONS... * STRONG RIP CURRENTS EXPECTED... * STRONG STRUCTURAL CURRENTS EXPECTED... * HIGH WAVE ACTION... * TIMING...Through early this evening. * IMPACTS...High wind and wave action will cause dangerous swimming conditions. * OVERVIEW...West to northwest winds 10 to 15 mph expected. Waves 3 to 5 feet this morning gradually diminish over the course of the day. High wave action combined with a direct onshore approach will lead to life threatening currents. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from the shore...which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you out into deeper water along the pier structure. && $$
524 WHUS43 KIWX 041952 CFWIWX Lakeshore Hazard Message National Weather Service Northern Indiana 352 PM EDT Fri Sep 4 2020 INZ003-MIZ077-050300- /O.CON.KIWX.BH.S.0018.000000T0000Z-200905T0300Z/ La Porte-Berrien- 352 PM EDT Fri Sep 4 2020 /252 PM CDT Fri Sep 4 2020/ ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 11 PM EDT /10 PM CDT/ THIS EVENING... * DANGEROUS SWIMMING CONDITIONS... * STRONG RIP CURRENTS EXPECTED... * STRONG STRUCTURAL CURRENTS EXPECTED... * HIGH WAVE ACTION... * TIMING...Through early this evening. * IMPACTS...High wind and wave action will cause dangerous swimming conditions. * OVERVIEW...West wind 10 to 20 mph becoming southwest 5 to 10 mph this evening. Waves as high as 3 to 4 feet late this afternoon will diminish to 1 to 3 feet this evening. High wave action combined with a direct onshore approach will lead to life threatening currents through early evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from the shore...which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you out into deeper water along the pier structure. && $$
903 WHUS43 KIWX 050252 CFWIWX Lakeshore Hazard Message National Weather Service Northern Indiana 1052 PM EDT Fri Sep 4 2020 INZ003-MIZ077-050400- /O.EXP.KIWX.BH.S.0018.000000T0000Z-200905T0300Z/ La Porte-Berrien- 1052 PM EDT Fri Sep 4 2020 /952 PM CDT Fri Sep 4 2020/ ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 11 PM EDT /10 PM CDT/ THIS EVENING... The risk of rip currents has subsided for the remainder of the night. A moderate swim risk will be seen on Saturday with dangerous conditions for swimmers likely returning Sunday and Monday. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this beach hazards statement went out at Sep 2, 2:51 PM EDT, 1 hour 19 minutes earlier.
Area forecast discussion, Sep 2, 2:51 PM EDT, 1 hour 19 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 251 PM EDT Wed Sep 2 2020 .SYNOPSIS... Issued at 248 PM EDT Wed Sep 2 2020 It will unfortunately remain dry the next several days, despite a cold front passing through on Thursday. A brief shot of cooler air will arrive for Friday, then trend warmer for the weekend when at least a chance for some showers and storms arrives Sunday. . && .SHORT TERM...(This Evening through Thursday) Issued at 246 PM EDT Wed Sep 2 2020 Frontal boundary was making steady progress across the region with clearing arriving behind it as well as a small drop in dewpoints. This will make for a touch more pleasant night of sleeping. With all the sunshine around temperatures will actually end up warmer the past couple of days as one more small surge in warmer air arrives ahead of the the next stronger northern stream wave. By in large the cold front will be removed from the best lift and higher moisture, likely resulting in a dry passage. A few of the hi res models hint at a few showers developing along the front and while not able to rule this out, not worth placing anything in the forecast at this point. && .LONG TERM...(Thursday Night through Wednesday) Issued at 246 PM EDT Wed Sep 2 2020 Temporary cool down will be in store for the area Friday with more seasonable highs in the 70s and much lower humidity values. The cool temps won't last long as upper level heights start to increase as a disturbance drops SE with chances for showers and thunderstorms Sunday afternoon into Sunday night. Degree of moisture return and exact timing will be key in maximizing chances for needed rainfall, with a non-zero threat for some strong to severe storms given what may be some more favorable shear (just questionable instability). Something to be watched. Of potentially greater significance will be deep northern stream trough that could bring widespread rain and storms followed by a shot (albeit brief) of sharply colder air. Model differences running rampant as is usual with systems of this strength and key features not really being sampled yet. GFS has been most aggressive on impacts to the area with 00Z EC cutting off an upper low over the 4 corners region and the area therefore quiet into Weds. Blend of everything will cause some chc pops in the forecast for the end of the period, good middle of the road for right now. && .MARINE... Will hoist Beach Hazard Statement and Small Craft Advisory for Thursday afternoon into Friday evening as winds and waves will pick up behind the cold front Thursday. May need lakeshore flood advisories as well but will defer these after collaboration. && .AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon) Issued at 126 PM EDT Wed Sep 2 2020 VFR conditions are expected through the fcst period. As high pressure slides off to the east overnight, a sfc front will approach IN tho not reach KSBN until just after the fcst period. Introduced mid level clouds for KSBN to account for this occurrence tmrw. Otherwise nw wind both terminal sites this aftn then becoming sw ahead of the approaching front on thu morning. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Fisher SHORT TERM...Fisher LONG TERM...Fisher MARINE...Fisher AVIATION...MF Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Sep 2, 4:26 AM EDT, 11 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 426 AM EDT Wed Sep 2 2020 INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-030830- St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski- Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-Miami- Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Cass MI- St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry- Paulding-Putnam-Van Wert-Allen OH- 426 AM EDT Wed Sep 2 2020 /326 AM CDT Wed Sep 2 2020/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ003-LMZ043-046-MIZ077-030830- La Porte-New Buffalo MI to St Joseph MI- Michigan City IN to New Buffalo MI-Berrien- 426 AM EDT Wed Sep 2 2020 /326 AM CDT Wed Sep 2 2020/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and the nearshore waters of southeastern Lake Michigan. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous swimming conditions are expected Thursday and Friday. Conditions may be hazardous for small craft Thursday and Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 3:58 PM EDT | Small Craft Advisory | IWX | 48 hr |
Nearby
Beach Hazards Statements in Indiana, 2020Beach Hazards Statements in Michigan, 2020Every beach hazards statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.